Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 196, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 19, 2006, 11:33 PM CDT for Clay County, Macon County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2006, 11:33 PM CDT (04:33 UTC)
- Expired
- May 20, 2006, 12:00 AM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Clay County, TN, Macon County, TN
The radar
The Nashville radar (KOHX), 86 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 11:09 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 430 m²/s²
- 0-3 km storm-relative helicity
- 877 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 200433
SVROHX
TNC027-111-200500-
/O.NEW.KOHX.SV.W.0196.060520T0433Z-060520T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1133 PM CDT FRI MAY 19 2006
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF CELINA
NORTHEASTERN MACON COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF LAFAYETTE
* UNTIL MIDNIGHT CDT
* AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR LAFAYETTE...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RED BOILING SPRINGS BY 1140 PM CDT
CELINA BY MIDNIGHT CDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3662 8558 3658 8540 3651 8542 3647 8548
3643 8550 3648 8557 3652 8570 3653 8578
3646 8582 3653 8609 3663 8605
$$
131 follow-up statement
000
WWUS54 KOHX 200440
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1140 PM CDT FRI MAY 19 2006
TNC027-111-200500-
/O.CON.KOHX.SV.W.0196.000000T0000Z-060520T0500Z/
CLAY TN-MACON TN-
1140 PM CDT FRI MAY 19 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR NORTHEASTERN MACON AND CLAY COUNTIES...
AT 1139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR RED BOILING SPRINGS...OR ABOUT 9 MILES
EAST OF LAFAYETTE...MOVING EAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CELINA BY MIDNIGHT CDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
SATURDAY MORNING FOR PARTS OF TENNESSEE.
LAT...LON 3662 8558 3658 8540 3651 8542 3647 8548
3643 8550 3648 8557 3652 8570 3653 8578
3646 8582 3653 8609 3663 8605
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 8:56 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 19, 8:56 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 856 PM CDT FRI MAY 19 2006 .DISCUSSION... THUNDERSTORM ACTIVITY HAS MOVED OUT OF THE MID STATE HOWEVER SCATTERED RAINSHOWERS CONTINUE TO MOVE THROUGH THE MID STATE. EXPECT THUNDERSTORMS AND RAIN SHOWERS TO START DEVELOPING TO OUR NORTHWEST ALONG AND NEAR THE SURFACE LOW PRESSURE SYSTEM CURRENTLY LOCATED OVER EASTERN MISSOURI. THIS LOW WILL TRACK RAPIDLY TO THE SOUTHEAST AND MOVE OVER THE MID STATE TONIGHT AND EAST OF THE MID STATE BY MORNING. WILL UPDATE ZONES TO REMOVE TIMING WORDING AND DECREASE INTENSITY OF THE PRECIPITATION ACTIVITY. NO OTHER CHANGES NEEDED. PREVIOUS DISCUSSION... EXPECT SURFACE COLD FRONT, CURRENTLY UP NEAR STL AND IND, TO PUSH SOUTHWARD OVERNIGHT, AS HIGH PRESSURE BUILDS IN ACROSS THE MIDWEST AND OHIO VALLEY. CHANNEL OF DEEP ATMOSPHERIC MOISTURE, WHICH IS CURRENTLY ORIENTED FROM ILLINOIS INTO MIDDLE TENNESSEE, SHOULD MIGRATE EASTWARD DURING THE NIGHT, ALLOWING FOR A DECREASE IN PRECIPITATION CHANCE AFTER MIDNIGHT. WILL TREND FORECAST OF SHALLOW SURFACE FRONT CLOSER TO NGM, AND MOVE IT ONLY SLOWLY SOUTHWARD TOMORROW, WITH WINDS TURNING NORTHERLY ONLY IN OUR MOST EXTREME NORTHERN COUNTIES. THIS FRONT WILL LIKELY AWAIT A BIGGER PUSH BY A STRONGER HIGH PRESSURE AREA, WHICH SPREADS INTO THE MIDWEST ON SUNDAY, BEFORE ADVANCING ALL THE WAY OUT OF OUR FORECAST AREA. THUS, WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS RUNNING EACH PERIOD THROUGH SUNDAY. .LONG TERM...EXPECT RAIN CHANCE TO DECREASE ACROSS THE AREA SUNDAY NIGHT AS FRONT FINALLY PUSHES ACROSS MOST OF MIDDLE TENNESSEE AND GOES QUASI- STATIONARY NEAR OUT SOUTHWESTERN COUNTIES, AND DRIER AIR SPREADS INTO MOST AREAS FROM THE NORTH. 1000-500MB MEAN RH REMAINS SUFFICIENTLY HIGH OVER SOUTHWESTERN AREAS TO KEEP AT LEAST A SMALL POP RUNNING THERE ON MONDAY. ELSEWHERE, EXPECT DRY CONDITIONS ON MONDAY. IF THINGS PAN OUT ACCORDING TO THE GFS, LOOKS LIKE WE SHOULD BE ABLE TO SQUEEZE OUT A DRY PERIOD AREA-WIDE FOR MONDAY NIGHT AND TUESDAY. HOWEVER, THE CHANCE FOR SHOWERS AND THUNDERSTORMS RETURNS MID TO LATE WEEK, AS SURFACE FLOW BECOMES SOUTHERLY AND ANOTHER LOW PRESSURE SYSTEM MOVES IN FROM THE MISSISSIPPI VALLEY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 59 79 62 78 / 60 40 40 40 CLARKSVILLE 58 78 61 77 / 60 40 40 40 CROSSVILLE 55 74 58 73 / 70 40 40 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, May 19, 11:04 AM CDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1104 AM CDT FRI MAY 19 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-192230- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1104 AM CDT FRI MAY 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT. THE BEST CHANCE OF THUNDERSTORMS THIS AFTERNOON IS EXPECTED OVER THE WESTERN HALF OF MIDDLE TENNESSEE...FROM THE NASHVILLE AREA WESTWARD TO THE TENNESSEE RIVER. A FEW THUNDERSTORMS THIS AFTERNOON AND TONIGHT COULD BECOME SEVERE...WITH DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM COMPLEXES WILL POSSIBLY MOVE SOUTHEAST ACROSS THE MIDSTATE DURING THE WEEKEND. CONSEQUENTLY...THERE IS A SLIGHT RISK OF SEVERE WEATHER THROUGH THE WEEKEND...MAINLY OVER THE SOUTHWEST TWO THIRDS OF THE COUNTY WARNING AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION IS POSSIBLE AT SOME POINT TODAY...TONIGHT...OR OVER THE WEEKEND. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 11:25 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 35 min |
| May 20, 12:32 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 43 min |
| May 20, 5:29 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 21 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.